MAUDE Adverse Event Report: ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroscopy the burr broke off at the attachment.The broken piece was retrieved from patient.No harm for patient, operator or third party was reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 22-nov-2021: the shaft broke off and therefore it was easy to remove it from patient.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-6550rrbe was received for investigation.Visual inspection identified that the ar-6550rrbe had broken apart at the c0883-01 spring retailer.This is most likely as a result of prying/leveraging the device within the handpiece, or the result of an attempt to remove the device from the handpiece.

Brand Name
BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12953823
Report Number1220246-2021-04061
Device Sequence Number19930981
Product Code GFF
UDI-Device Identifier00888867258754
UDI-Public00888867258754
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberBURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Device Catalogue NumberAR-6550RRBE
Device Lot Number12791034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown